Texas, 2007Tornadoes and Flash Flood in Texas, July 3 to 5, 2007
July 3 to 5, 2007 · NWS HGX · 5 events in 5 counties and zones
Residual thunderstorm boundaries from previous day storms allowed a focus for various northern storms to form upon and slowly travel. Upper level low, combined with abundant moisture, produced numerous showers and thunderstorms through the 4th of July.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Residual thunderstorm boundaries from previous day storms allowed a focus for various northern storms to form upon and slowly travel. Upper level low, combined with abundant moisture, produced numerous showers and thunderstorms through the 4th of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 3, 2:52 AM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 2:52 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
352 AM CDT TUE JUL 3 2007
...POTENTIAL FOR HEAVY RAINFALL CONTINUES FOR SOUTHEAST TEXAS
TODAY...
.DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE THE MCS FEATURE
DEVELOPING ACROSS THE WESTERN GULF OF MEXICO EARLY THIS MORNING
CONTINUES TO SLOWLY MOVE TOWARDS THE UPPER TEXAS COAST. THIS AREA
OF CONVECTION WILL LIKELY IMPACT THE COASTAL SECTIONS LATER THIS
MORNING. QUESTION IS WHETHER ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG THE PERIPHERY OF THE MCS AND IMPACT THE
SOUTHWEST PORTIONS OF SOUTHEAST TX THAT HAVE ALREADY RECEIVED
HEAVY RAINFALL FROM YESTERDAYS MCS EVENT. FLOOD WATCH CURRENTLY
IN EFFECT THIS MORNING THROUGH THE AFTERNOON FOR THIS AREA. AS
ABUNDANT MOISTURE ACROSS THE WESTERN GULF CONTINUES TO ADVECT
NORTHWARD INTO SOUTHEAST TX WHERE PRECIPITABLE WATER VALUES REMAIN
NEAR 2 INCHES...OUTFLOW FROM THE MCS OVER THE WESTERN GULF SHOULD
PROVIDE A FOCUS FOR LOW LEVEL CONVERGENCE AS THE 500MB LOW ACROSS
CENTRAL TX CONTINUES TO PROVIDE WEAKNESS IN THE 500MB RIDGE ACROSS
EAST TX FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. WILL KEEP
MENTION OF HIGH RAIN CHANCES TODAY AS A RESULT. ALSO...WILL
CONTINUE TO MENTION SOME STORMS PRODUCING HEAVY RAINFALL AS WELL.
MODELS IN FAIRLY GOOD AGREEMENT WITH THE 500MB LOW DRIFTING SLOWLY
SOUTHWEST THE NEXT COUPLE OF DAYS. WITH 1000MB- 500MB RELATIVE
HUMIDITY LEVELS REMAINING HIGH ACROSS EAST TX...RAIN CHANCES TO
CONTINUE TONIGHT THROUGH THURSDAY AS THE 500MB LOW MOVES SLOWLY
INTO NORTHERN MEXICO THURSDAY. RAIN CHANCES SHOULD DIMINISH
TOWARDS THE END OF THE WEEK INTO THE WEEKEND AS THE SUBTROPICAL
RIDGE BUILDS ACROSS SOUTHEAST TX ALLOWING SUBSIDENCE TO INCREASE
ACROSS THE AREA. WITH THE DECREASE IN RAIN CHANCES AND CLOUD
COVER...TEMPERATURES SHOULD RETURN TO NORMAL BY THE END OF THE
WEEK. 32
&&
.AVIATION...
ANOTHER MESSY AVIATION DAY ON TAP. EXPECT PRECIP NEAR THE COAST TO
SPREAD INLAND THRU THE MORNING HOURS AND ACROSS ALL OF THE
NORTHERNMOST TERMINALS BY NOON. EXPECT THE HEAVIEST AND MORE
SIGNIFICANT RAIN/STORMS TO OCCUR IN THE MORNING AND EARLY AFTN
HOURS...FOLLOWED BY LIGHT RAIN LATER IN THE DAY (SIMILAR TO MONDAY).
EXCEPTION MAY BE NEAR THE COAST WHERE IT COULD PERSIST A BIT LONGER
DEPENDING ON HOW LONG THE CONVERGENT SFC BOUNDARY LINGERS. MODELS
SHOWING A CONVECTIVE COMPLEX REDEVELOPING SOMEWHERE OVER SE TX THIS
EVENING AND OVERNIGHT. FIRST GLANCE WOULD POINT TO A POSSIBLE
FEEDBACK ISSUE BUT IT IS VERY CONCERNING GIVEN THAT GFS/NAM/CANADIAN
ALL SHOW SOMETHING - JUST WITH DIFFERENT PLACEMENTS & INTENSITIES.
WILL JUST THROW SOME VCSHS IN THE TAFS FOR NOW UNTIL WE BECOME MORE
CONFIDENT ONE WAY OR THE OTHER. FOR PLANNING PURPOSES ITS PROBABLY
SAFE TO EXPECT A REPEAT OF WHAT IS CURRENTLY GOING ON REPEATING
ITSELF AGAIN TOMORROW - ADDITIONAL DEVELOPMENT OFFSHORE AFTER
MIDNIGHT & SPREADING INLAND WED MORNING/AFTN. NEEDLESS TO SAY...FCST
CONFIDENCE IS LOW BEYOND 00Z WED. 47
&&
.MARINE...
PRIMARY MARINE ISSUE TO DEAL WITH THE NEXT COUPLE/SEVERAL DAYS IS
TSTM COVERAGE. WIDESPREAD PRECIP ONGOING IN THE GULF WHERE A
CONVERGENT SFC BOUNDARY IS CURRENTLY SET UP (MODERATE SE WINDS WELL
OFFSHORE RUNNING INTO LIGHTER EASTERLY FLOW NEAR THE COAST). GOOD
CHANCES OF ADDITIONAL DEVELOPMENT IN THE WATERS THRU AT LEAST
THURSDAY. AS ALWAYS...WINDS & SEAS HIGHER IN AND NEAR THE STRONGER
STORMS. OTHERWISE...LIGHT TO MODERATE ONSHORE FLOW AND 2-4FT SEAS
FOR MOST OF THE WORKWEEK. SFC HIGH MAY BUILD INTO THE NW GULF THIS
WEEKEND CAUSING WINDS TO GO SW AND DIMINISH IN SPEED. SEAS SHOULD
DROP EVEN FURTHER IF THIS OCCURS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 87 74 86 74 91 / 70 50 70 50 50
HOUSTON (IAH) 85 74 86 75 90 / 70 50 70 50 50
GALVESTON (GLS) 86 79 86 80 87 / 70 50 70 50 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...COLORADO...FORT BEND...JACKSON...
MATAGORDA...WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...32
AVIATION/MARINE...47Hazardous weather outlook, Jul 3, 4:53 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
553 AM CDT TUE JUL 3 2007
GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
041100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
553 AM CDT TUE JUL 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
...FLASH FLOOD WATCH IN EFFECT FOR WESTERN AND SOUTHWESTERN PORTIONS
OF SOUTHEAST TEXAS TODAY...
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW ACROSS CENTRAL TEXAS AND ABUNDANT TROPICAL
MOISTURE ACROSS THE AREA WILL CONTINUE TO PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS...WITH SOME STORMS PRODUCING
LOCALLY HEAVY RAINFALL...ACROSS SOUTHEAST TEXAS TODAY AND TONIGHT.
RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED ACROSS
THE AREA WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES POSSIBLE. A FLASH
FLOOD WATCH IS IN EFFECT FOR THE WESTERN AND SOUTHWEST PORTIONS OF
SOUTHEAST TEXAS TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ABUNDANT TROPICAL MOISTURE ACROSS SOUTHEAST TEXAS WILL CONTINUE
TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WEDNESDAY AND THURSDAY AS THE UPPER LEVEL LOW ACROSS CENTRAL TEXAS
MOVES SLOWLY SOUTHWEST. RAIN CHANCES SHOULD DIMINISH TOWARDS
THE END OF THE WEEK AS THE UPPER LOW FINALLY MOVES INTO NORTHERN
MEXICO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
Event by event
2 tornado, 2 funnel cloud, 1 flash flood. Local standard time, as filed.
Tornado, San Jacinto
- When
- July 3, 8:37 AM CST to 8:38 AM CST
- Where
- San Jacinto County, 12 mi NW of Lake Livingston Dam
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Law Enforcement
- Coordinates
- 30.753, -95.143
Waterspout sighted over Lake Livingston just west of Onalaska.
Flash Flood, Matagorda
- When
- July 4, 7:10 AM CST to July 5, 5:30 AM CST
- Where
- Matagorda County, Matagorda
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.700, -95.950
SH 60 near Matagorda, along with secondary roads off of FM 521, in the southern part of the county are impassable due to water over the roadways.
Funnel Cloud, Harris
- When
- July 5, 4:50 PM CST
- Where
- Harris County, Highlands
- Reported by
- Law Enforcement
- Coordinates
- 29.820, -95.050
Tornado, Galveston
- When
- July 5, 5:05 PM CST to 5:13 PM CST
- Where
- Galveston County, 3 mi SSW of Virginia Pt to 3 mi SSE of Virginia Pt
- Rating
- EF0
- Path length
- 2 mi
- Path width
- 30 yd
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 29.260, -94.939
Tornado spotted on the island side of the Causeway Bridge, near Interstate 45 and Teichman Point, moving east to southeast. Damage included a few uprooted trees, various fences, and minor structural damage to a car dealership and motel.
Funnel Cloud, Chambers
- When
- July 5, 5:24 PM CST
- Where
- Chambers County, 3 mi NW of Mont Belvieu
- Reported by
- Law Enforcement
- Coordinates
- 29.881, -94.915
Funnel cloud sighted a couple of miles west of FM 146, near FM 1942.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Oregon, July 3 to 4, 20072 deaths · 4 injured · 2 events
- Heat in Nevada, July 3 to 5, 20072 deaths · 2 events
- Damaging Wind in Alabama, July 3, 20078 injured · $3.5 million · 61 kt wind · 1 event
- Rip Current in South Carolina, July 3, 20071 death · 1 event
- Flash Flood and Hail in Wisconsin, July 3, 2007$675,000 · 65 kt wind · 16 events
- Flash Flooding and Hail in Nebraska, July 3 to 4, 2007$240,000 · 2.5 in hail · 13 events
- Flash Flooding and Damaging Wind in Iowa, July 3 to 4, 2007$269,000 · 56 kt wind · 9 events
- Tornadoes and Hail in Colorado, July 3, 2007$30,000 · EF1 · 15 events
- Tornado and Hail in Iowa, July 3, 2007$47,000 · EF0 · 9 events
- Hail and Damaging Winds in Wisconsin, July 3, 2007$27,000 · 1.75 in hail · 7 events
- Hail in Colorado, July 3, 20072 in hail · 22 events
- Damaging Winds in Minnesota, July 3, 2007$22,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51755, 51757, 51791, 51765, 51807.